MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook evolution biliary stent; unknown model.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.At 15.6 cm to 27.0 cm from the distal end, the wire guide covering has folded over itself.The folded over portion of covering is split at a couple locations.At 104 cm from the distal end, 6.0 cm of wire guide coating is hanging off.The 25 cm laser marking on the hanging portion of wire guide coating suggest none of the coating is missing.The distal end has a large bend starting at the blasted joint (27cm) along the entire distal tip.Some of the laser marking are slightly discolored with a yellow tint.The returned wire guide appears to have been cut at 43.5 cm.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation due to the condition of the returned device said to be involved, only a portion of the wire guide was returned.Evaluating the returned portion of wire guide, a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp).The physician used a cook acrobat calibrated tip wire guide.The coating of the wire stripped off the wire.They noticed it as they passed the cook evolution biliary stent over the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report is being sent to correct the investigation evaluation.The initial report indicated that at 104 cm from the distal end, 6.0 cm of wire guide coating was hanging off.The 104 cm is being changed to 10.4 cm.Cook evolution biliary stent; unknown model.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.At 15.6 cm to 27.0 cm from the distal end, the wire guide covering has folded over itself.The folded over portion of covering is split at a couple locations.At 10.4 cm from the distal end, 6.0 cm of wire guide coating is hanging off.The 25 cm laser marking on the hanging portion of wire guide coating suggest none of the coating is missing.The distal end has a large bend starting at the blasted joint (27cm) along the entire distal tip.Some of the laser marking are slightly discolored with a yellow tint.The returned wire guide appears to have been cut at 43.5 cm.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation due to the condition of the returned device said to be involved, only a portion of the wire guide was returned.Evaluating the returned portion of wire guide, a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp).The physician used a cook acrobat calbriated tip wire guide.The coating of the wire stripped off the wire.They noticed it as they passed the cook evolution biliary stent over the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8073489
Report Number1037905-2018-00528
Device Sequence Number1732435
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)201213(10)W4004660
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Catalogue NumberACRO-35-450
Device Lot NumberW4004660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL.